advertisement
Question
Posted by: Nix | 2010/11/12

Birth control / antibiotics &  other questions

Hi Doc,

I am 35 years old. I was on the pill for 2 years age 26 &  never been on again.

I have regular 26-28 day cycles. On day 8 (23/10) I had unprotected sex with my long term boyfriend &  although he did not ejaculate inside me, I took the morning after pill the next day (24/10). I started bleeding on day 23 (7/11) and decided to start Femodene. The next day, I started Augmentin for tonsilitis. I have now been bleeding for 6 days, still bright red blood. I started the pill on a Sunday so it was the end of the silver section (ie active pills, not placebos).

My questions:
1. Did the morning after pill make my period start so early? (day 23)
2. I had sex on day 5 of this cycle (on femodene) &  worried it''s not safe yet. How long till femodene will protect me from pregnancy?
3. Does Augmentin negate the pill?
4. Am I still bleeding on day 6 because of the morning after pill plus starting femodene?
5. Is the pill safe to take after age 35. I have no family history of blood clots or breast cancer.

Thanks
Nic

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The morning after pill can disrupt your cycle, so this is the likely cause for the early period. You are right that you were not safe on Day 5 of the Pill and, in addition, Augmentin can interfere with the efficacy of the Pill. You should use extra precuatins for two weeks after completing the antibiotics. The bleeding is most likely related to the morning after pill and starting the Femodene. As long as your blood prressure is normal and you do not have risk factors for heart disease, such as diabetes or being overweight, the Pill is safe to take at 35 .

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Nix | 2010/11/14

Update:
I have now taken my 8th active pill and am still bleeding bright red blood. My breasts were tender but that''s abated now. I am definitely moody and irritable though and don''t get PMS at all usually.

Could Femodene maybe not be right for me or is it the combination of having had the morning after pill a week before I started Femodene? Is there any way I could be pregnant?

Reply to Nix
Posted by: gynaedoc | 2010/11/14

The morning after pill can disrupt your cycle, so this is the likely cause for the early period. You are right that you were not safe on Day 5 of the Pill and, in addition, Augmentin can interfere with the efficacy of the Pill. You should use extra precuatins for two weeks after completing the antibiotics. The bleeding is most likely related to the morning after pill and starting the Femodene. As long as your blood prressure is normal and you do not have risk factors for heart disease, such as diabetes or being overweight, the Pill is safe to take at 35 .

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement